MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570650
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to be (b)(6) 2018, as no specific event date was reported problem code (b)(4) captures the reportable investigation finding of outer sheath detached/broken at the outer diameter: proximal exterior tube- endoscope interface (proximal end of the guidewire access sheath).A fully constrained wallflex biliary rx uncovered stent and delivery system were returned for analysis.The stent was received fully covered by the outer sheath.Visual examination of the returned device found the outer sheath was detached/broken at the outer diameter: proximal exterior tube - endoscope interface (proximal end of the guidewire access sheath).There were three kinks identified in the inner member at the guidewire access sheath section.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed by manually gripping the outer sheath and pulling the tip distally.No other issues were noted to the stent and delivery system.The damages noted with the returned device were consistent with the application of excessive force during use.The force used was likely due to resistance encountered during procedure, probably due to difficult patient anatomies such as stenosis or tortuosity resulting in the inability to deploy the stent.It is possible that factors and/or conditions related to procedure during the use of the device could have affected its performance and its intended purpose, leading to the reported event.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on an unknown date.According to the complainant, during the procedure, when the tech had fully deployed the handle of the wallflex biliary stent remained fully covered by the outer sheath.The stent failed to deploy.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.Note: this event has been deemed a mdr-reportable event based on investigation results, which revealed that the outer sheath was detached/broken at the outer diameter: proximal exterior tube-endoscope interface (proximal end of the guidewire access sheath).

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8161087
Report Number3005099803-2018-61912
Device Sequence Number2126541
Product Code FGE
UDI-Device Identifier08714729758150
UDI-Public08714729758150
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2020
Device Model NumberM00570650
Device Catalogue Number7065
Device Lot Number0021776610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1